Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 1, 2016, 3:41 PM EST. It took effect at Feb 2, 2016, 10:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 3:41 PM EST (20:41 UTC)
- In effect from
- Feb 2, 2016, 10:00 AM EST
- Expired
- Feb 2, 2016, 3:34 PM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
989 WHUS73 KGRR 012041 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EST MON FEB 1 2016 LMZ844>849-020445- /O.UPG.KGRR.GL.A.0002.160202T1500Z-160203T0400Z/ /O.NEW.KGRR.GL.W.0005.160202T1500Z-160203T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EST MON FEB 1 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST GALES TO 35 KNOTS ON TUESDAY DIMINISHING TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 5 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
3 follow-up statements
559 WHUS73 KGRR 020836 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 AM EST TUE FEB 2 2016 LMZ844>849-021645- /O.CON.KGRR.GL.W.0005.160202T1500Z-160203T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 336 AM EST TUE FEB 2 2016 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...INCREASING TO EAST/SOUTHEAST GALES TO 35 KNOTS ON TODAY THEN DIMINISHING TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
858 WHUS73 KGRR 021603 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 AM EST TUE FEB 2 2016 LMZ844>849-030000- /O.CON.KGRR.GL.W.0005.000000T0000Z-160203T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 AM EST TUE FEB 2 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...EAST GALES TO 35 KNOTS TODAY THEN DIMINISHING TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
113 WHUS73 KGRR 022034 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 PM EST TUE FEB 2 2016 LMZ844>849-030445- /O.CAN.KGRR.GL.W.0005.000000T0000Z-160203T0000Z/ /O.NEW.KGRR.SC.Y.0010.160202T2034Z-160203T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 334 PM EST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...EAST WINDS TO 30 KNOTS. * WAVES...3 TO 5 FEET WITH AN OFFSHORE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 1, 3:30 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 1, 3:30 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST MON FEB 1 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 330 PM EST MON FEB 1 2016
LOW PRESSURE WILL MOVE ACROSS LOWER MICHIGAN ON TUESDAY AND TUESDAY
NIGHT BRINGING RAIN AND SNOW. THE SNOW WILL BE CONFINED TO NORTHERN
LOWER MICHIGAN. THE STORM WILL MOVE AWAY ON WEDNSDAY WITH COLDER
AIR AND LAKE EFFECT SNOW ON WEDNESDAY NIGHT AND THURSDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 330 PM EST MON FEB 1 2016
WILL GO WITH A WINTER WEATHER ADVISORY FOR THE NORTHERN TIER FOR
TUESDAY AFTERNOON AND EVENING. EXPECT ABOUT 1 TO 3 INCHES OF SNOW UP
THERE WITH THE POSSIBILITY OF SOME LIGHT FREEZING RAIN.
AREA OF STRONG ISENTROPIC ASCENT IS EXPECTED TO RESULT IN A WARM
ADVECTION WING OF SNOW OR MIXED PRECIPITATION MOVING INTO THE
WESTERN ZONES ON TUESDAY MORNING. THIS WILL SPREAD NORTH AND EAST BY
THE AFTERNOON WITH SNOW AND MIXED PRECIP ACROSS THE NORTH CHANGING
TO RAIN ACROSS THE SOUTHERN HALF OF LOWER MICHIGAN.
MODEL PROFILES SUGGEST LOW LEVEL EAST WINDS PERSIST ACROSS THE
NORTHERN ZONES THROUGH TUESDAY EVENING...ALTHOUGH CAA IS PROBABLY
NOT STRONG ENOUGH TO PREVENT A CHANGEOVER TO RAIN BEFORE THE
HEAVIER PRECIP ENDS WITH THE DRY SLOT MOVING IN AFTER MIDNIGHT.
SNOW ACCUMS WILL BE LIMITED BY MID LEVEL WARMING THAT SHOULD
RESULT IN A SNOW TO IP TO RAIN PROGRESSION TUESDAY EVENING.
FURTHER SOUTH...THERE SHOULD BE SOME LIMITED INSTABILITY BUT ENOUGH
STRONG UVVS TO RESULT IN SOME ISOLATED THUNDER DURING THE EVENING
ALONG THE WARM CONVEYOR BELT BEFORE THE DRY SLOT MOVES IN. DEEPER
MOISTURE ON THE BACK SIDE OF THE LOW BRINGS LAKE EFFECT SNOW ON
WEDNESDAY AFTERNOON AND WED NIGHT.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 330 PM EST MON FEB 1 2016
WE WILL REMAIN COLD ENOUGH FOR LAKE EFFECT THURSDAY AND THURSDAY
NIGHT...BUT IT SHOULD GRADUALLY DWINDLE THROUGH THIS 24 HOUR PERIOD
AS WEAK SURFACE RIDGING MOVES IN. BY FRIDAY WE SHOULD BE DRY OR
DOWN TO JUST FLURRIES.
WARM ADVECTION TAKES PLACE FRIDAY INTO FRIDAY NIGHT AHEAD OF A
CLIPPER SYSTEM. SEEMS LIKE THE MODELS ARE FURTHER NORTH AND WEAKER
WITH THIS SYSTEM...AND NOT DRAGGING A COLD FRONT THROUGH HERE UNTIL
SATURDAY NIGHT. TRIMMED POPS DOWNWARD A BIT FRIDAY NIGHT THROUGH
SATURDAY NIGHT...NOT ONLY BECAUSE OF THE WEAKER SYSTEM...BUT BECAUSE
IT MAY BE TOO WARM FOR ANY LAKE ENHANCEMENT.
FAIRLY POOR MODEL AGREEMENT FROM SATURDAY NIGHT INTO MONDAY. BUT IT
APPEARS ANOTHER CLIPPER APPROACHES ON MONDAY. THIS SYSTEM SHOULD
GIVE US RAIN AND SNOW.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1235 PM EST MON FEB 1 2016
A MIX OF VFR AND MVFR CEILINGS WERE OVER THE REGION EARLY THIS
AFTERNOON. EXPECTING THE LOW CLOUDS WILL GRADUALLY ERODE AND VFR
SHOULD BE THE MAIN FLIGHT CATEGORY BY 21-22Z. THEIR SHOULD BE
SOME LIGHT FOG AROUND OVERNIGHT WHICH COULD BRING SOME AREAS BACK
DOWN TO MVFR...OTHERWISE VFR IS MOST LIKELY THROUGH THE NIGHT.
ONE CAVEAT...THERE WAS A LARGE AREA OF LIFR EITHER SIDE OF THE
MISSISSIPPI RIVER (MN/WI/IA/IL) EARLY THIS AFTERNOON. THE CLOUDS
APPEAR VERY SHALLOW AND THEY ARE NOT EXPECTED TO REACH SW MI AT
THIS TIME AND THESE CONDITIONS WERE NOT ADDED TO THE TAFS. HOWEVER
IF YOU HAVE EARLY MORNING TUESDAY PLANS BE SURE TO MONITOR FUTURE
FORECASTS.
AFTER A CALM NIGHT WINDS WILL INCREASE QUICKLY TUESDAY MORNING
WITH GUSTS TO 20 KNOTS AFTER 14Z.
AS AN OUTLOOK...CONDITIONS WILL LOWER AFTER 18Z TUESDAY AS A STORM
SYSTEM MOVES IN. EXPECT IFR TO DEVELOP BETWEEN 18-00Z. THE TAF
SITES SHOULD SEE ALL RAIN...BUT AREAS NORTH OF A MKG-AMN LINE WILL
SEE SNOW AS THE PCPN MOVES IN. EAST WINDS WILL ALSO CONTINUE TO
INCREASE...PERHAPS GUSTING AS HIGH AS 30 KNOTS.
&&
.MARINE...
ISSUED AT 330 PM EST MON FEB 1 2016
GALE WARNING IN EFFECT FOR TUESDAY AS OFFSHORE WINDS WILL INCREASE
WITH FREQUENT GUSTS TO 25 KNOTS.
&&
.HYDROLOGY...
ISSUED AT 156 PM EST MON FEB 1 2016
MINOR FLOODING IS POSSIBLE LATER THIS WEEK... ESPECIALLY IN
LOWLAND AREAS NEAR RIVERS. SOME RIVERS MAY EXCEED BANKFULL DUE TO
SNOW MELT AND A STORM TUESDAY INTO WEDNESDAY. STORM TOTAL
PRECIPITATION OF 0.50-1.00 INCHES IS POSSIBLE. PRECIPITATION IS
STILL EXPECTED TO BE A WINTRY MIX OR PLAIN RAIN. RIVER LEVEL RISES
ARE ESPECIALLY LIKELY FROM MIDWEEK THROUGH THE WEEKEND.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY
FOR MIZ037>040.
LM...GALE WARNING FROM 10 AM TO 7 PM EST TUESDAY FOR LMZ844>849.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...JK
AVIATION...JK
HYDROLOGY...63
MARINE...OSTUNOHazardous weather outlook, Feb 1, 6:23 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 623 AM EST MON FEB 1 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 623 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG COULD LEAD TO SOME HAZARDOUS TRAVEL CONDITIONS EARLY THIS MORNING. UNTREATED ROADS COULD BE ICY IN PLACES THE MORNING...ESPECIALLY IN RURAL AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF PRECIPITATION COULD LEAD TO SOME SLICK ROADS MAINLY ACROSS CENTRAL LOWER MICHIGAN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A PERIOD OF FREEZING RAIN COUPLED WITH GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES GENERALLY NORTH OF A LUDINGTON TO ALMA LINE TUESDAY EVENING. NON SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON OR EVENING. SNOW SHOWERS ON WEDNESDAY COULD ALSO LEAD TO SLICK TRAVEL AS TEMPERATURES BEGIN FALLING BELOW FREEZING. WATER LEVELS ON AREA RIVERS COULD RISE INTO THE MIDDLE PART OF THE WEEK DUE TO MELTING SNOW AND THE POTENTIAL FOR RAIN. WITH ICE IN THE RIVERS...WATER LEVELS COULD FLUCTUATE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-021015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 623 AM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS ARE FORECASTED FOR TUESDAY INTO TUESDAY NIGHT. WINDS AND WAVES WILL LIKELY REMAIN HAZARDOUS TO SMALL CRAFT THROUGH MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:28 AM EST | Gale Watch | GRR | 12 hr | |
| Feb 1, 3:36 PM EST | Winter Weather Advisory | GRR | Clare, Lake, Mason, Osceola | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.